Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 66, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 5:21 PM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 5:21 PM CDT (22:21 UTC)
- Expired
- Mar 27, 2008, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:30 PM CDT | HAIL 1 | 4 S Hectorville, OK | QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY ROAD |
| Mar 27, 5:36 PM CDT | HAIL 0.88 | N Okmulgee, OK | NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75 |
| Mar 27, 5:45 PM CDT | HAIL 1.75 | 2 N Morris, OK | |
| Mar 27, 5:45 PM CDT | HAIL 1.75 | 3 N Morris, OK | |
| Mar 27, 6:07 PM CDT | HAIL 0.75 | Boynton, OK | |
| Mar 27, 6:12 PM CDT | HAIL 1.75 | 4 E Morris, OK | QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS ON HIGHWAY 62. |
| Mar 27, 6:18 PM CDT | HAIL 1.75 | 5 E Morris, OK | |
| Mar 27, 6:21 PM CDT | HAIL 0.75 | Boynton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 272222 SVRTSA OKC101-111-145-272315- /O.NEW.KTSA.SV.W.0066.080327T2221Z-080327T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 521 PM CDT THU MAR 27 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA SOUTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEGGS...MOVING EAST AT 35 MPH. THIS STORM HAS INTENSIFIED QUICKLY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEGGS... PRESTON...OKMULGEE...MORRIS...BALD HILL...BOYNTON...HASKELL... TAFT...PORTER AND TULLAHASSEE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3594 9544 3560 9537 3558 9617 3578 9615 TIME...MOT...LOC 2221Z 261DEG 33KT 3568 9608 $$
2 follow-up statements
000 WWUS54 KTSA 272247 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 546 PM CDT THU MAR 27 2008 OKC101-111-145-272315- /O.CON.KTSA.SV.W.0066.000000T0000Z-080327T2315Z/ OKMULGEE OK-MUSKOGEE OK-WAGONER OK- 546 PM CDT THU MAR 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN WAGONER...NORTHWESTERN MUSKOGEE AND NORTHERN OKMULGEE COUNTIES... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OKMULGEE... MOVING EAST AT 30 MPH. QUARTER HAIL WAS REPORTED SOUHT OF HECTORVILLE. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MORRIS...BALD HILL...ERAM...BOYNTON...HASKELL...TAFT...JAMESVILLE...SUMMIT... WAINWRIGHT...REDBIRD...PORTER...TULLAHASSEE AND CHOSKA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3594 9544 3560 9537 3561 9606 3580 9596 TIME...MOT...LOC 2246Z 264DEG 27KT 3568 9590 $$
000
WWUS54 KTSA 272300
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT THU MAR 27 2008
OKC101-111-145-272315-
/O.CON.KTSA.SV.W.0066.000000T0000Z-080327T2315Z/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-
559 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN WAGONER...NORTHWESTERN MUSKOGEE AND EASTERN OKMULGEE
COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BALD
HILL...MOVING EAST AT 30 MPH.
GOLFBALL HAIL WAS REPORTED WITH THIS STORM JUST NORTH OF MORRIS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ERAM...
BOYNTON...HASKELL...TAFT...JAMESVILLE...SUMMIT...WAINWRIGHT...
PORTER...TULLAHASSEE AND CHOSKA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3589 9544 3560 9537 3561 9591 3572 9590
3587 9569
TIME...MOT...LOC 2259Z 263DEG 29KT 3568 9582
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:19 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 3:19 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAR 27 2008 .DISCUSSION... THIS IS NOT THE MOST STRAIGHTFORWARD FORECAST...BUT NOT ALL THAT UNUSUAL FOR THE TIME OF YEAR. STRONG ZONAL PATTERN TO CONTINUE WITH AN OSCILLATING FRONTAL BOUNDARY IN THE VICINITY FOR MUCH OF THE PERIOD...AND HARD TO FIND A PERIOD WHERE THERE WILL NOT BE AT LEAST SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS SOMEWHERE IN THE FORECAST AREA. TEMPERATURES WILL ALSO BE HEAVILY DEPENDANT ON PRECIP AND CLOUD COVER. CONFIDENCE LEVEL IS NOT HIGH. CURRENTLY TEMPS ARE SOARING INTO THE MID 80S ALONG I-44 CORRIDOR AHEAD OF STRONG COLD FRONT. TEMPS TO THE NORTH OF THE FRONT IN THE MID-UPPER 40S THROUGH CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL CONTINUE SURGING SOUTH THIS EVENING AND WHILE THE ATMOSPHERE IS WELL CAPPED TO THE SOUTH...WILL SEE SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND BEHIND THE FRONT PRIMARILY AFTER SUNSET. MODERATELY STRONG SHEAR AND MU CAPES APPROACHING 2000 J/KG LEAD TO SOME CHANCE OF SEVERE OVER FAR NE OKLAHOMA THROUGH MUCH OF NW ARKANSAS TONIGHT...HAIL THE BIG THREAT. MUCH COOLER TEMPS BEHIND FRONT BY LATE TONIGHT AND CONTINUING THROUGH FRIDAY. STILL UNCERTAIN HOW FAR MOISTURE WILL GET PUSHED SOUTH BEFORE THIS FRONT BEGINS TO LIFT NORTH OVER THE WEEKEND. POPS WILL BE KEPT GOING THROUGH SUNDAY WITH HIGHER CHANCES DURING THE OVERNIGHT PERIODS AS ZONAL FLOW KEEPS NOCTURNAL LLJ IN PLAY. MOST LIKELY TIME FOR FRONT TO LIFT BACK NORTH APPEARS TO BE SAT NIGHT AND THIS CORRESPONDS WITH HIGHER CHANCE POPS. OVERALL POP FORECAST SIDES MORE WITH THE MAV AS OPPOSED TO THE WETTER MET. SOME AREAS WILL SEE RISING TEMPS OVERNIGHT SAT NIGHT. FRONT SHOULD DROP BACK SOUTH EARLY NEXT WEEK FOR INCREASING RAIN CHANCES SUNDAY NIGHT OR MONDAY. 12Z MODELS HAVE SLOWED THE FRONTAL PASSAGE DOWN FROM PREVIOUS RUNS FAVORING MONDAY AS THE WET DAY. THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AS FORECAST PRECIP H2O VALUES ARE OVER 1.5 INCHES BY THEN AND UPPER FLOW GENERALLY PARALLEL TO SLOW MOVING BOUNDARY. HAVE GONE WITH HIGHER POPS AND TRENDED QPF FORECAST HIGHER THAN PREVIOUS...STILL IMPOSSIBLE TO PIN DOWN WHERE HEAVIEST RAIN WOULD OCCUR. LOTS OF UNCERTAINTY WITH EVOLUTION OF PATTERN LATE IN THE PERIOD...WITH SOME SIGNAL AT LEAST OF A STRONGER UPPER SYSTEM APPROACHING WED OR THU WITH FRONT LIFTING BACK NORTH. DID NOT DEPART SIGNIFICANTLY FROM 00Z MEX GUIDANCE WHICH KEEPS LOW CHANCES OF PRECIP BOTH WED AND THU. 12Z ECMWF LOOKS MUCH WETTER DURING THIS TIME HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 58 41 63 / 30 10 10 10 FSM 53 62 44 61 / 60 20 40 30 MLC 49 60 46 64 / 30 10 30 20 BVO 41 57 40 62 / 20 10 10 10 FYV 43 55 38 58 / 70 20 30 30 BYV 41 52 38 54 / 70 20 30 30 MKO 46 60 43 63 / 60 10 30 20 MIO 40 55 38 56 / 50 10 10 20 F10 46 60 42 64 / 30 10 20 20 HHW 60 63 49 68 / 20 30 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
In the hours before
Special weather statement, Mar 27, 5:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008
OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:17 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Mar 27, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 22 min |
| Mar 27, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 45 min |
| Mar 27, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 63 min |
| Mar 27, 6:22 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 53 min |
| Mar 27, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 60 min |
| Mar 27, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.